Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 12, 2007, 1:17 AM MDT for Powder River County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 1:17 AM MDT (07:17 UTC)
- Expired
- Jun 12, 2007, 2:15 AM MDT
- In force
- 58 min
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
County Powder River County, MT
The radar
The Billings radar (KBLX), 237 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.3 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:44 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 10:44 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1044 PM MDT MON JUN 11 2007
.SHORT TERM...VALID FOR TUE AND WED...
UPDATE TO ZFP AND WRKAFP FOR NEW SEVERE THUNDERSTORM WATCH TIL 12Z
FOR FALLON COUNTY. LIFT FROM UPPER JET COMBINED WITH ELEVATED
INSTABILITY ENOUGH TO WARRANT NEW SEVERE THUNDERSTORM WATCH
OVERNIGHT FOR FALLON COUNTY. REMAINDER OF EASTERN COUNTIES WILL BE
CLOSELY MONITORED OVERNIGHT.
.PREVIOUS DISCUSSION...
SEVERE THUNDERSTORM WATCH FOR EASTERN FOUR COUNTIES
WAS CANCELLED JUST BEFORE 02Z. ELEVATED CAPE WILL REMAIN OVER E
ZONES OVERNIGHT BUT AIRMASS WOULD NEED TO BE LIFTED FROM AT OR
JUST BELOW 700 MB TO REALIZE THIS INSTABILITY. LATEST WRF WAS
HANDLING SITUATION WELL THIS EVENING AND SHOWED WEAK SHORTWAVES
MOVING N THROUGH THE AREA. ASSOCIATED OMEGA LOOKED WEAK...SO
SEVERE POTENTIAL WILL BE MINIMAL. UPDATED POPS THROUGH 06Z TO
REFLECT CURRENT RADAR TRENDS. AREA OF STORMS THAT MOVED THROUGH
BIG HORN COUNTY EARLIER WAS MOVING THROUGH NE ZONES AT 03Z. HAD
HIGHEST POPS THERE THROUGH 06Z WITH MAINLY 20 PERCENT ELSEWHERE.
JUST WEAK SHORTWAVE ENERGY MOVING N THROUGH REGION AFTER 06Z SO
HAD BLANKET 20 POPS ACROSS AREA. LOW LEVEL FLOW WILL TURN E
OVERNIGHT KEEPING DEWPOINTS IN 40S AND 50S AND TEMPS MAINLY IN THE
50S. MADE JUST SOME SMALL ADJUSTMENTS TO MINS BASED ON LATEST
TRENDS. KEPT CHANCE OF THUNDER OVER AREA ALL NIGHT AS AIRMASS WILL
REMAIN UNSTABLE.
WILL UPDATE FLS FOR SE ROSEBUD AND SW CUSTER COUNTIES TO ADJUST
RIVER STAGES BASED ON LATEST VALUES AND GUIDANCE. NO CHANGE TO
TIMING OF THE FLOOD WARNING. ARTHUR
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
MEDIUM RANGE GUIDANCE IN FAIR AGREEMENT THROUGH EXTENDED FORECAST
PERIOD. AT LEAST LOW PRECIPITATION CHANCES LOOK REASONABLE
THROUGHOUT THE EXTENDED. UPPER LEVEL SOUTHWEST FLOW WILL
DOMINATE EARLY ON IN THE FORECAST PERIOD AS UPPER LOW DIGS INTO
THE PACIFIC NORTHWEST THROUGH FRIDAY. A SERIES OF IMPULSES MOVING
THROUGH THE FLOW INTO THE NORTHERN ROCKIES WILL OFFER UP A CHANCE
FOR THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHOULD BE
OVER THE WEEKEND AS MAIN UPPER LOW AND ASSOCIATED COLD FRONT
EJECTS EASTWARD ACROSS THE NORTHERN ROCKIES. SOME DIFFERENCES
NOTED WITH GUIDANCE IN REGARDS TO STRENGTH OF THIS SYSTEM...BUT
STILL PLENTY OF TIME TO FINE TUNE AS WEEKEND APPROACHES.
TEMPERATURES SHOULD WARM INTO THE FIRST HALF OF THE WEEKEND WITH
READINGS CLIMBING WELL INTO THE 80S BY SATURDAY. FRONTAL PASSAGE ON
SUNDAY WILL COOL THINGS BACK DOWN TO NEAR NORMAL VALUES. MAINTAINED
THE SLIGHT RISK FOR STORMS INTO MONDAY AS WELL WITH CYCLONIC FLOW
BEHIND SYSTEM. CURRENT FORECAST HAS TRENDS WELL HANDLED AND HAVE
MADE ONLY MINOR MODIFICATIONS. FRIEDERS
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THE REST OF TONIGHT. LOCALIZED MVFR CONDITIONS ARE POSSIBLE IN
AND NEAR ANY PRECIPITATION THAT DOES DEVELOP. OTHERWISE...VFR
CONDITIONS WILL PREVAIL. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
TUE WED THU FRI SAT SUN MON
-----------------------------------------------------------
BIL 055/079 054/082 055/079 055/083 060/086 058/078 056/076
23/T 22/T 22/T 22/T 23/T 33/T 33/T
LVM 046/077 043/077 046/076 045/081 050/083 046/074 045/073
23/T 22/T 22/T 22/T 33/T 33/T 33/T
HDN 055/083 053/086 054/080 053/087 055/089 055/082 054/078
23/T 22/T 22/T 22/T 23/T 33/T 32/T
MLS 058/081 056/083 055/079 056/085 059/087 059/079 056/077
64/T 20/B 22/T 22/T 23/T 33/T 33/T
4BQ 057/080 055/083 055/081 055/084 056/086 056/080 053/078
35/T 30/B 22/T 22/T 22/T 32/T 32/T
BHK 056/079 054/081 055/078 055/083 059/085 059/079 056/077
45/T 40/B 22/T 22/T 23/T 33/T 33/T
SHR 052/078 050/081 052/078 050/083 054/085 054/078 050/077
24/T 22/T 22/T 22/T 23/T 33/T 33/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 6 AM MDT
TUESDAY FOR ZONE 33.
FLOOD WARNING IN EFFECT FOR SE ROSEBUD AND
SW CUSTER COUNTIES THROUGH 600 PM MDT WED.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 11, 10:52 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 1052 PM MDT MON JUN 11 2007 MTZ032-058-130500- CUSTER-SOUTHERN ROSEBUD- 1052 PM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ROSEBUD AND SOUTHWESTERN CUSTER COUNTY ALONG THE TONGUE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ROSEBUD AND SOUTHWESTERN CUSTER COUNTY ALONG THE TONGUE RIVER UNTIL 600 PM MDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ033-130500- FALLON- 1052 PM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 AM MDT TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>031-034>042-056-057-063>068-WYZ098-099-130500- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 1052 PM MDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:11 PM MDT | Severe Thunderstorm Warning | BYZ | Fallon | 34 min |
| Jun 12, 1:16 AM MDT | Severe Thunderstorm Warning | BYZ | Sheridan | 59 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.